Quitting Oxycodone with Loperamide- My story begins... - Part 44

By Jungledog · Nov 8, 2014 · ·
  1. Lostlygirl,

    As Hydroxyout pointed out my name here is Jungledog but there is another member named Roaddog who honestly was my inspiration to get clean. His sheer determination and strength motivated me to do it too! Anyhow, Roaddog and I do differ on a bit on our ideas about loperamide. He had a bitch of a time with it and I really did not.

    I will answer your questions as I figure you meant me. :) Anyhow, I do not know what the equivalent dose of loperamide is in comparison to fentanyl. I do know a few things to keep in mind. First, depending on the country you live in the suggested daily dose is 6-9 pills. I know for a FACT that patients with Chron's disease or IBS use it at twice that dose quite regularly as I see it in practice. I have never seen one with a ventricular arrhythmia but that does not mean it isn't possible. So what is PROBABLY a safe dose is 12-18 pills which is 36mg...this would be a DAILY dose.

    When I researched the actual medical literature I found several case studies presented (NOT research but case studies of patients who had developed ventricular arrhythmias from supposedly using high dose loperamide...again hard to know if it truly the cause as not true research but the case studies were compelling and I think the patients probably did get the issues from abusing the loperamide). In each case the patient had been taking very high dose loperamide and had been doing so for a long time...as in months and months. The dose threshold seemed to be 100mg (50pills) but Mad Margaret reported that she only took 80 mg (40 pills) the second time she developed the problem but admits she had been abusing them for many, many months. So what is safe? My best guess is a dose below 36mg daily and this dose should NOT be sustained...meaning you should begin weaning it from day one.

    I admit I did take more but having cardiac knowledge and some "insider" privileges I placed myself on both a betablocker (well, I take it anyhow for high blood pressure) and another anti-arrhythmic drug. I also took 400mg of magnesium oxide daily. I did this intentionally to reduce my risk. This is NOT something I recommend. Also keep in mind that every person is unique. Some people are just naturally more inclined to develop heart arrhythmias than others. Many, many times we don't know WHY people develop them (whether they take loperamide or not). We look for obvious underlying causes (cardiomyopathy or a weak heart muscle is a common one) and if we don't find anything we just treat them with medications either way. Know that ventricular arrhythmias are often pulseless...yes, this means you are dead.

    I am not sure this helps you or not but I do NOT recommend that people take high, high doses of this shit without the protection of at least a betablocker. Fentanyl is a BITCH to withdrawal from. Did you wean? Gabapentin can help immensely as can kratom once your tolerance comes down some. Consider ordering some kratom and try and see if it works for you. If you do decide to use the loperamide do NOT fuck with it. Do not use drugs that make it cross the blood brain barrier. Use the smallest dose to keep you from puking, shitting, and otherwise dying...then begin tapering it by 1-2 pills (or more if you can, I did) each day. Switch to kratom as you get lower. I was able to switch over to kratom from 7 pills of loperamide without a problem but others had an absolute bitch of a time coming off it even down to 1 pill. No way to know which court you will be in. (I was taking about 300mg of oxy plus 60 of MsContin and kratom didn't do shit in the beginning but now it is working really well).

    Do not apologize for "taking up space on my thread." I am doing this journal to show others that getting off this shit IS possible plus it keeps me sane as I wade through this shit. Hang in and I wish you the very, very best. Be safe love.

    Hugs,
    JD

    Oh, and yes, loperamide does prolong withdrawals in a way. If I just jumped from my kratom now, I know I would get sick...not as sick though as I would have off of the high dose opiates. If you use it correctly and taper it quickly down to kratom and then taper that you will be stuck in a longer, but much less shitty withdrawal. I do not know what my final step off will be cuz I am not there yet but I expect to have a week of feeling crappy. Hoping that is all anyhow...otherwise this was a tremendous waste of time. But I was taught in pharm class that tapering is the way to go for all drugs to reduce the withdrawal issues....whether an antidepressant or an opiate or kratom. Same shit applies. :)

    Jungledog added 69 Minutes and 1 Seconds later...

    Mid Day of Day 17, 4th day kratom taper

    Things are going ok. I still remain feeling generally unwell. I hide it well though. My husband is the only one who really seems to notice that I am not myself...well my high self anyhow. He probably doesn't even remember who the fuck that sober woman was that he married! LOL Well, after almost 27 years together...he knows me better than anyone else. He asked me several times today if I was OK and kept trying to get me to take a nap. I was afraid to nap though. Trying to keep my sleep cycle normal and naps can make things worse....of course I am beginning to get really tired as the past 2 nights really sucked.

    I just took 1.75 tsp kratom. I made it 6 hours. I just feel generally fatigued and my arms and legs ache. Its a pain in the ass. Makes me mad and makes me be diligent with the taper. I am not doing this crap again. This is it. I do though plan to take a dose of kratom at bedtime tonight. I know my BIGGEST trigger to use is insomnia. More than anything, it is what drove me back to using after 60 days clean last time. I have to manage it. I am hopeful tapering will lessen it some. Jumping from a shit ton of opiates was STUPID. I mean I literally was awake for a whole damn week. People said "You must have fallen asleep at some point...you just don't remember." I remember. I was fucking awake for a week and it sucked beyond anything I have ever experienced in my life...this was week 2 of the detox (not that week 1 was any freaking sleeping picnic either but I slept a little after overdosing on gabapentin). Week 2 was just hell...honestly I started to get a bit psychotic. My NP finally put me on trazadone (which gave me tachycardia) and then Ambien. That allowed me to sleep like 2-3 hours. After that it was acupuncture and simply the passage of time. It did get better...it just never got good. I would sleep like 5, maybe 6 hours but for a person who NEEDS 8, I just couldn't function. And it was like I never hit REM sleep.

    So my plan this time is to follow all the health stuff, especially the food and exercise. Hoping this will help my body heal quicker AND I hope the taper does help. Of course, as I taper down the sleep is already getting sketchy so its probably just a pipe dream. Oh dear Lord, please don't make me suffer 7 days of awakeness again...I don't think I could do it.

    Walked on the beach again. Collected some great shells. Got my exercise. Now will have a great evening listening to the waves and just chilling. Hope you all are well. You are always in my thoughts...even those who I know just come to read. I know you are here for a reason. Just do it...get off of it and take back your life.

    Hugs,
    JD

Comments

  1. Jojomonkeygirl
    Jungledog and Roaddoggy- What's with the dog references?
    I just wanted to tell you that I, for one, am rooting for you both- and I am sure there are many others here reading your posts.
    I went off of opiates last year with the help of methadone- I gained 30 pounds in 3 months, but had NO pain and NO withdrawls. I was totally high the first 3-4 times I took it- but just like any other drug, I had them continually increase my dose trying to get that high back. After I wrecked my car, couldn't get to the clinic or work, I had to drop out and went right back to the opiates. I have arthritis in my spine and get a small prescription of tramadol or 5 mg vicodin every month that last me about 3 days instead of 30. I don't even get a buzz anymore- at all. I often wonder if I would get a buzz if I did a cold water extraction and downed the whole months worth at once. I won't do it, but I've wondered.
    I also use loperamide and gabapentin when I can't find opiates. It's freaky how anti-diarrhea medication can actually help with withdrawls.
    Anyway- I just wanted you to know that I'm pulling for you! KEEP UP THE GOOD WORK! You are off to a great start and have the right attitude. I really believe you can do this.

    Prayers and Hugs going out to you both!
To make a comment simply sign up and become a member!